Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2011, 7:54 AM EDT for Beaver County, Butler County, Lawrence County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 7:54 AM EDT (11:54 UTC)
- Expired
- Aug 19, 2011, 8:32 AM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Beaver County, PA, Butler County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 37 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:47 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 19, 7:47 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 747 AM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. HIGH PRESSURE WILL BRING DRY WEATHER FOR SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FORECAST TO INCREASE POPS IN PORTIONS OF OHIO WHERE SCT DEVELOPMENT IS OCCURRING. A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE DISTRICT THIS MORNING BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE BUILDING INTO THE DISTRICT TONIGHT WILL BRING AN END TO THE SHOWERS BY EARLY SATURDAY MORNING. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... HIGH PRESSURE WILL BRING DRY WEATHER FOR SATURDAY INTO SATURDAY EVENING. A COLD FRONT IS THEN EXPECTED TO COME THROUGH SATURDAY NIGHT INTO SUNDAY. WILL CONTINUE CHANCE POPS FOR THIS PERIOD...ALTHOUGH LOW CONFIDENCE AS TO ANY PARTICULAR LOCATION WITH A HIGHER CHANCE OF RAIN. EXPECT SLIGHTLY WARMER TEMPERATURES ON SATURDAY THAN SUNDAY WITH LESS CLOUD COVER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... INSTABILITY ASSOCIATED WITH UPPER TROUGH MOVING SLOWLY ACROSS EASTERN CANADA WILL MAINTAIN SCATTERED SHOWERS AND PERHAPS SOME ISOLATED STORMS SUNDAY NIGHT AND MONDAY. SURFACE HIGH PRESSURE WILL DRIFT EAST ALONG THE OHIO VALLEY TUESDAY AND OFF THE MID ATLANTIC COAST BY THURSDAY. DRY WEATHER IS FORECAST FOR THE MIDDLE OF THE WEEK...WITH NEAR NORMAL TEMPERATURES WARMING TO AROUND 5 DEGREES ABOVE NORMAL BY THURSDAY. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A WEAK COLD FRONT CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN STRONGER STORMS. AREAS OF MVFR AND PATCHY IFR FOG WILL BURN OFF BY 13Z. OUTLOOK /FRIDAY NIGHT THROUGH TUESDAY/... EXPECT MAINLY VFR FRIDAY NIGHT AND SATURDAY. THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR SHOULD ENSUE BY TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 19, 5:10 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT FRI AUG 19 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-200915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 510 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 6:54 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 654 AM EDT FRI AUG 19 2011 OHZ041-PAZ020-191200- BEAVER PA-COLUMBIANA OH- 654 AM EDT FRI AUG 19 2011 ...THUNDERSTORMS PRODUCING HAIL... HAIL PRODUCING THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY TOWARD BEAVER COUNTY... AT 648 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHWEST OF LISBON...MOVING EAST AT 20 MPH. THESE STORMS WILL PRODUCE HAIL AND BRIEF HEAVY DOWNPOURS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MILLPORT... GUILFORD LAKE STATE PARK... LISBON... BEAVER CREEK STATE PARK... EAST PALESTINE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4085 8046 4065 8046 4066 8090 4084 8091
Special weather statement, Aug 19, 7:37 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 AM EDT FRI AUG 19 2011
OHZ041-PAZ013-014-020-191215-
BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
737 AM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...NORTHEASTERN
BEAVER...NORTHEASTERN COLUMBIANA AND WEST CENTRAL BUTLER COUNTIES...
AT 735 AM EDT...A STRONG THUNDERSTORM WAS LOCATED BESSEMER...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. BRIEF VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
BESSEMER... NEW CASTLE... ELLWOOD CITY...
MCCONNELLS MILL... ZELIENOPLE... MORAINE STATE PARK...
FOMBELL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4096 7999 4068 8018 4085 8044 4085 8075
4091 8065 4091 8053 4102 8053 4108 8048The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:35 PM EDT | Special Weather Statement | PBZ | Venango | 40 min |
| Aug 19, 7:37 AM EDT | Special Weather Statement | PBZ | Lawrence | 38 min |
| Aug 19, 8:10 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 50 min |
| Aug 19, 8:44 AM EDT | Special Weather Statement | PBZ | Clarion | 46 min |
| Aug 19, 8:50 AM EDT | Special Weather Statement | PBZ | Beaver | 40 min |
| Aug 19, 9:22 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 53 min |
| Aug 19, 9:30 AM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| Aug 19, 10:07 AM EDT | Special Weather Statement | PBZ | Indiana | 53 min |
| Aug 19, 10:16 AM EDT | Special Weather Statement | PBZ | Fayette | 59 min |
| Aug 19, 10:33 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 1:00 PM EDT | Special Weather Statement | PBZ | Mercer | 45 min |
| Aug 19, 1:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Aug 19, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 63 min |
| Aug 19, 1:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Aug 19, 1:50 PM EDT | Special Weather Statement | PBZ | Lawrence | 55 min |
| Aug 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Lawrence | 60 min |
| Aug 19, 2:44 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Aug 19, 2:54 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 36 min |
| Aug 19, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 53 min |
| Aug 19, 3:05 PM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Aug 19, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 56 min |
| Aug 19, 3:24 PM EDT | Areal Flood Warning | PBZ | Lawrence, Mercer | 3 hr |
| Aug 19, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 66 min |
| Aug 19, 3:54 PM EDT | Special Weather Statement | PBZ | Lawrence | 36 min |
| Aug 19, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 64 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Aug 19, 4:03 PM EDT | Areal Flood Warning | PBZ | Beaver | 3 hr |
| Aug 19, 4:03 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 36 min |
| Aug 19, 4:24 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Aug 19, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 63 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | PBZ | Lawrence | 29 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 4:52 PM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland | 3 hr |
| Aug 19, 4:53 PM EDT | Special Weather Statement | PBZ | Armstrong | 37 min |
| Aug 19, 4:58 PM EDT | Areal Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 60 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Aug 19, 5:27 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Aug 19, 5:33 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:55 PM EDT | Special Weather Statement | PBZ | Venango | 35 min |
| Aug 19, 6:49 PM EDT | Special Weather Statement | PBZ | Forest | 56 min |
| Aug 19, 6:54 AM EDT | Special Weather Statement | PBZ | Columbiana | 66 min |
| Aug 19, 1:12 PM EDT | Special Weather Statement | PBZ | Jefferson | 48 min |
| Aug 19, 1:42 PM EDT | Special Weather Statement | PBZ | Carroll | 63 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Aug 19, 2:07 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 53 min |
| Aug 19, 2:26 PM EDT | Special Weather Statement | PBZ | Carroll | 34 min |
| Aug 19, 2:31 PM EDT | Special Weather Statement | PBZ | Jefferson | 29 min |
| Aug 19, 2:42 PM EDT | Special Weather Statement | PBZ | Harrison | 33 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 29 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | PBZ | Guernsey | 33 min |
| Aug 19, 4:37 PM EDT | Special Weather Statement | PBZ | Belmont | 38 min |
| Aug 19, 4:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Aug 19, 3:08 PM EDT | Special Weather Statement | PBZ | Brooke | 67 min |
| Aug 19, 3:13 PM EDT | Special Weather Statement | PBZ | Hancock | 32 min |
| Aug 19, 4:36 PM EDT | Special Weather Statement | PBZ | Ohio | 54 min |
| Aug 19, 5:30 PM EDT | Special Weather Statement | PBZ | Wetzel | 30 min |
| Aug 19, 6:09 PM EDT | Special Weather Statement | PBZ | Preston | 36 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | PBZ | Tucker | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.